Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 98, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 30, 2015, 2:46 PM CDT for 8 counties in Texas. It was in force for 4 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2015, 2:46 PM CDT (19:46 UTC)
- Expired
- May 30, 2015, 6:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Comal County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Medina County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 2:58 PM CDT | HEAVY RAIN 1.09 | 3 Sse Twin Sisters, TX | RAINFALL IN 40 MINUTES. FROM CWOP STATION. |
| May 30, 3:17 PM CDT | FLASH FLOOD | 5 Ssw Smithson Valley, TX | FM1863 CLOSED IN BOTH DIRECTIONS DUE TO WATER OVER THE ROADWAY |
| May 30, 3:30 PM CDT | FLASH FLOOD | 1 Ssw Spring Branch, TX | HWY 281 AT RIVER CROSSING BLVD. CLOSED WITH SEVERAL INCHES OF WATER OVER THE ROADWAY |
| May 30, 3:34 PM CDT | FLASH FLOOD | 1 Sw Spring Branch, TX | LOW WATER CROSSING ON ROLLING CREEK ROAD CLOSED DUE TO WATER |
| May 30, 4:00 PM CDT | HEAVY RAIN 1.5 | 3 Wsw Hunter, TX | RAIN FELL IN THE PAST TWO HOURS |
| May 30, 4:05 PM CDT | HEAVY RAIN 1.39 | 7 Nne New Braunfels, TX | RAIN FELL IN THE PAST 60 MINUTES |
| May 30, 4:13 PM CDT | HEAVY RAIN 2.03 | Bulverde, TX | RAIN FELL IN THE PAST HOUR AND A HALF |
| May 30, 4:16 PM CDT | FLASH FLOOD | 6 S Wimberley, TX | HUGO ROAD CLOSED DUE TO FLOODING. ALSO...MULTIPLE OTHER ROADS CLOSED AROUND THE COUNTY. |
| May 30, 4:24 PM CDT | HEAVY RAIN 1.6 | 6 Sse Spring Branch, TX | RAIN FELL IN THE PAST SIXTY MINUTES. ALSO...ELM CREEK WAS REPORTED AS BEING JUST OUT OF ITS BANKS. |
| May 30, 5:15 PM CDT | FLASH FLOOD | 2 E Hunter, TX | WATER RESCUE AT FM1978 AND COTTONWOOD CREEK JUST NORTH OF REDWOOD ROAD. ALSO...WATER OVER THE ROADWAY AT FM1979 AND 621. THERE ARE SOME OTHER ROADS IN REDWOOD TX IMPACTED BY WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1820 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
208
WGUS54 KEWX 301946
FFWEWX
TXC019-029-031-091-209-259-265-325-302345-
/O.NEW.KEWX.FF.W.0098.150530T1946Z-150530T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 PM CDT SAT MAY 30 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COMAL COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHERN HAYS COUNTY IN SOUTH CENTRAL TEXAS...
NORTHERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
SOUTH CENTRAL BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
NORTHWESTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 645 PM CDT
* AT 244 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF SLOW MOVING
THUNDERSTORMS PRODUCING HEAVY RAIN ALONG AND 15 MILES EITHER SIDE
OF A LINE FROM MEDINA TO SPRING BRANCH TO SAN MARCOS. A FEW
THUNDERSTORMS IN THIS CLUSTER WILL PRODUCE 2 TO 3 INCHES OF RAIN.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW BRAUNFELS...MEDINA...SAN MARCOS...KERRVILLE...BOERNE...
COMFORT...WIMBERLEY...BANDERA...TARPLEY...CANYON LAKE DAM...KYLE...
FAIR OAKS RANCH...CANYON LAKE...BULVERDE...WOODCREEK...UHLAND...
NIEDERWALD...WARING...PIPE CREEK AND WALNUT GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. TURN
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3003 9772 3003 9771 2999 9776 2996 9777
2994 9780 2992 9785 2988 9789 2986 9789
2969 9808 2955 9940 2997 9937 3008 9795
$$
MO2 follow-up statements
640
WGUS74 KEWX 302015
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CDT SAT MAY 30 2015
TXC019-029-031-091-209-259-265-325-302345-
/O.CON.KEWX.FF.W.0098.000000T0000Z-150530T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMAL TX-HAYS TX-MEDINA TX-KENDALL TX-BLANCO TX-BANDERA TX-BEXAR TX-
KERR TX-
315 PM CDT SAT MAY 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
COMAL...SOUTHERN HAYS...NORTHERN MEDINA...KENDALL...SOUTH CENTRAL
BLANCO...BANDERA...NORTHWESTERN BEXAR AND SOUTHEASTERN KERR
COUNTIES...
AT 309 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE SLOW MOVING
THUNDERSTORMS OVER THE BALCONES ESCARPMENT. THE HEAVIEST RAINFALL IS
SETTING UP ON AN 10 MILE WIDE AXIS FROM TARPLEY TO LEON SPRINGS TO
CANYON LAKE TO WIMBERLEY. EXPECT UP TO 3 INCHES OF RAIN ALONG THIS
ENHANCED THREAT LINE THROUGH 4 PM CDT. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN...WITH OTHER POCKETS OF HEAVY RAINS NOTED NEAR
SISTERDALE AND TWIN SISTERS. FLASH FLOODING MAY ALREADY BE OCCURRING
IN THESE AREAS. BE PREPARED FOR RAPID RISES ALONG THE BLANCO RIVER
AND CIBOLO CREEK THROUGH 6 PM CDT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW BRAUNFELS...MEDINA...SAN MARCOS...KERRVILLE...BOERNE...COMFORT...
WIMBERLEY...BANDERA...TARPLEY...CANYON LAKE DAM...KYLE...FAIR OAKS
RANCH...CANYON LAKE...BULVERDE...WOODCREEK...UHLAND...NIEDERWALD...
WARING...PIPE CREEK AND WALNUT GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. TURN
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3003 9772 3003 9771 2999 9776 2996 9777
2994 9780 2992 9785 2988 9789 2986 9789
2969 9808 2955 9940 2997 9937 3008 9795
$$
MO819
WGUS74 KEWX 302239
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
539 PM CDT SAT MAY 30 2015
TXC019-029-031-259-265-325-302248-
/O.CAN.KEWX.FF.W.0098.000000T0000Z-150530T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MEDINA TX-KENDALL TX-BLANCO TX-BANDERA TX-BEXAR TX-KERR TX-
539 PM CDT SAT MAY 30 2015
...THE FLASH FLOOD WARNING FOR NORTHERN MEDINA...KENDALL...SOUTH
CENTRAL BLANCO...BANDERA...NORTHWESTERN BEXAR AND SOUTHEASTERN KERR
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3003 9772 2988 9789 2986 9790 2969 9808
2966 9836 2970 9838 2971 9834 2972 9834
2975 9841 2971 9843 2974 9845 2974 9849
2976 9855 2974 9862 2974 9864 3005 9829
3008 9795
$$
TXC091-209-302345-
/O.CON.KEWX.FF.W.0098.000000T0000Z-150530T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COMAL TX-HAYS TX-
539 PM CDT SAT MAY 30 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
COMAL AND SOUTHERN HAYS COUNTIES...
AT 538 PM CDT...CITY OFFICIALS REPORTED MULTIPLE LOW WATER CROSSING
CLOSURES OVER HAYS COUNTY. FLASH FLOODING IS EXPECTED TO CONTINUE
FOR ABOUT ANOTHER HOUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW BRAUNFELS...SAN MARCOS...WIMBERLEY...CANYON LAKE DAM...KYLE...
FAIR OAKS RANCH...CANYON LAKE...BULVERDE...WOODCREEK...UHLAND...
NIEDERWALD...FISCHER...SPRING BRANCH...MOUNTAIN CITY...HAYS CITY...
ANHALT...HUNTER...GRUENE...SPECHT STORE AND CANYON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3003 9772 2988 9789 2986 9790 2969 9808
2966 9836 2970 9838 2971 9834 2972 9834
2975 9841 2971 9843 2974 9845 2974 9849
2976 9855 2974 9862 2974 9864 3005 9829
3008 9795
$$
TB3What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 30, 12:57 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 30, 12:57 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1257 PM CDT SAT MAY 30 2015 .AVIATION... /18Z TAFS/ A LINE OF STORMS LEAVING KDRT WILL CONTINUE TO PUSH TO THE EAST SOUTHEAST THIS AFTERNOON. EMBEDDED STRONG TO SEVERE STORMS ARE POSSIBLE WITH THIS LINE AS IT MERGES WITH OTHER BOUNDARIES AND A WEAK COLD FRONT EXPECTED TO MOVE ACROSS THE AREA MID TO LATE AFTERNOON. MVFR CONDITIONS ARE FORECAST TO PREVAIL FOR MOST OF THE FORECAST PERIOD WITH IFR VBSYS WITH STORMS MOVING ACROSS AREA TERMINALS ALONG THE I-35 LATE THIS AFTERNOON AND EVENING. && .PREV DISCUSSION... /ISSUED 934 AM CDT SAT MAY 30 2015/ UPDATE... CURRENT CONDITIONS ACROSS THE AREA SHOW AN OUTFLOW BOUNDARY FROM UVALDE TO SAN ANTONIO TO LA GRANGE LEFT OVER FROM THE LINE OF STORMS THAT PUSHED THROUGH THIS MORNING. BEHIND THIS LINE SKIES HAVE CLEARED OUR ALLOWING TEMPERATURES TO WARM. ACROSS THE WEST THE NEXT LINE OF SHOWERS AND THUNDERSTORMS IS PUSHING INTO VAL VERDE COUNTY. HAVE ADJUSTED THE POPS/QPF/WEATHER GRIDS TO FOCUS THE HIGHEST CHANCES OF PRECIPITATION ACROSS THE WEST THIS MORNING WITH THIS LINE. RECENT RUNS OF THE HRRR TAKE THIS COMPLEX TO THE SOUTHEAST ALONG THE RIO GRANDE RIVER AND THE RIO GRANDE PLAINS. THE MAIN THREATS WILL BE BRIEF GUSTY WINDS UP TO 40 MPH AND SOME SMALL HAIL. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE AS THIS LINE RACES TO THE SOUTHEAST. THE HIGH RESOLUTION MODELS THEN DEVELOP MORE SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON ALONG THE LEFT OVER OUTFLOW BOUNDARIES DUE TO NOT ONLY DAY TIME HEATING BUT ALSO A WEAK FRONTAL BOUNDARY. LEFT THE FLASH FLOOD WATCH AS IS FOR NOW. CURRENT THINKING IS THAT MOST AREAS WILL SEE BETWEEN HALF AN INCH TO AN INCH THROUGH TODAY AND THIS EVENING...WITH ISOLATED TOTALS UP TO 2 AND 3 INCHES WITH THE SLOWER MOVING OR MORE INTENSE THUNDERSTORMS. PREV DISCUSSION... /ISSUED 642 AM CDT SAT MAY 30 2015/ AVIATION... SHRA/ISOLD TSRA CURRENTLY ALONG A BOUNDARY FROM KDRT TO KERV TO KBMQ TO KILE WILL SLOWLY WEAKEN AS IT MOVES TO THE SE ACROSS SOUTH CENTRAL TEXAS THIS MORNING. BOUNDARIES AND A COLD FRONTAL PASSAGE WILL LEAD TO SHRA/TSRA MIDDAY INTO TONIGHT. HAVE GONE WITH SHRA/TSRA AT THE TAF SITES FOR 12Z TO 14Z AND TEMPOS FOR TSRA FOR THIS AFTERNOON INTO EVENING WITH VCSH OTHERWISE. IFR/MVFR CIGS BECOME VFR WITH THE PASSAGE OF THE BOUNDARY AND WILL GENERALLY REMAIN VFR FOR THE REST OF TODAY THROUGH SUNDAY MORNING...EXCEPT FOR MVFR CIGS IN SHRA/TSRA AND POSSIBLY A PERIOD TONIGHT. S TO SE WINDS 5 TO 10 KTS WILL TURN TO N TO NE WITH THE SURFACE BOUNDARIES AND FRONTAL PASSAGE. SOME GUSTS TO 50 KTS AND GR ARE POSSIBLE IN AND NEAR TSRA. PREV DISCUSSION... /ISSUED 253 AM CDT SAT MAY 30 2015/ SHORT TERM (TODAY THROUGH SUNDAY)... THE MAIN HIGHLIGHT THIS PERIOD WILL FOCUS ON THE CURRENTLY ONGOING THUNDERSTORM COMPLEX N/NW OF THE REGION AND ITS EVOLUTION THROUGH THE DAY TODAY THAT COULD RESULT IN LOCALLY HEAVY RAINFALL AND FLASH FLOODING. WILL BUMP UP THE TIMING OF THE FLASH FLOOD WATCH TO START AT 4AM THIS MORNING GIVEN CURRENT TRENDS AND CONTINUE IT THROUGH 7AM SUNDAY. CURRENT RADAR IMAGERY ACROSS THE STATE OF TEXAS REVEALS A SOUTHWARD TRAVELING THUNDERSTORM COMPLEX. RADAR TRENDS INDICATE A GUST FRONT/OUTFLOW BOUNDARY HAD DEVELOPED OUT WELL AHEAD OF THE COMPLEX AS IT PUSHES SOUTH AND THIS WILL LIKELY UNDERCUT THE UPDRAFTS AND KEEP THEM IN A WEAKENED STATE. THE QUESTION BECOMES HOW WILL THIS OUTFLOW BOUNDARY OR ANOTHER POSSIBLE BOUNDARY FROM THE STORMS CURRENTLY IN NEW MEXICO AND HOW THEY MAY INTERACT WITH A SEA-BREEZE WILL SHAPE TODAY'S RAIN AND THUNDERSTORM POTENTIAL. TODAY'S RESULTANT STORM ACTIVITY WILL BE HIGHLY MESOSCALE DRIVEN WITH SOME AID ON THE SYNOPTIC SCALE AS A WEAK SHORTWAVE TROUGH WILL BE OVER THE REGION. OVERALL, FEEL HRRR/RAP HAVE DECENT HANDLE ON CURRENT SITUATION AND OVERALL SIGNALS FROM SPC SSEO SUGGEST THAT SOUTHWARD PROGRESSING BOUNDARY AND WEAKENING STORMS WILL ENTER HILL COUNTRY AROUND 4-5AM. GENERAL BAND OF LIGHT TO MODERATE RAIN MAY MAKE IT TO THE I-35 CORRIDOR NEAR 8-10AM WITH SOUTHERN AREAS REMAINING DRY THROUGH NOON. THE QUESTION WILL BE HOW MUCH MOMENTUM WILL THIS BOUNDARY HAVE AND HOW MUCH CLOUD COVER COULD RESULT. IF MOMENTUM SLOWS AND SETS UP A CONVERGENCE BOUNDARY WITH THE SEA-BREEZE IN AN UNSTABLE ENVIRONMENT THEN THE CONDITIONS WILL BE SET FOR LOCALIZED SHOWERS AND STORMS WITH LOCALIZED HEAVY RAINFALL DURING THE AFTERNOON. A SECOND SCENARIO IS THAT THE OUTFLOW CONTINUES THROUGH MUCH OF THE REGION THROUGH LATE MORNING AND A SECOND BOUNDARY (FROM CURRENT NEW MEXICO STORMS) IN COMBO WITH WEAK FRONT IN ASSOCIATION WITH THE SHORTWAVE TROUGH AND ALSO ACTS TO HELP TRIGGER LOCALIZED HEAVY SHOWERS AND STORMS. A THIRD SCENARIO WOULD BE THE FIRST BOUNDARY HANGS UP OVER THE REGION BUT WITH SLIGHTLY STRONGER CONVECTION INITIALLY THIS MORNING AND CREATES MORE CLOUD COVER/STRATIFORM RAIN. THIS WOULD DEPLETE SOME OF THE AVAILABLE BUOYANT ENERGY LATER THIS AFTERNOON BY KEEPING TEMPS DOWN AND KEEP THE ATMOSPHERE SLIGHTLY MORE STABLE. AT THIS STAGE...FEEL THE FIRST TWO SCENARIOS ARE MORE LIKELY AND HAVE A CONCERN FOR LOCALIZED HEAVY RAINFALL OF 1-2 INCHES WITH LOCALIZED 3 INCHES OVER ALREADY SATURATED GROUND. THESE CONDITIONS COULD LEAD TO RAPID RUN-OFF AND LOCALIZED FLASH FLOODING. WILL MAINTAIN THE FLOOD WATCH AS IS AREA WISE GIVEN PWATS 1.6" AND THE NUMEROUS TRIGGERS POSSIBLE. OVERALL HEAVY RAIN THREAT WILL DIMINISH THROUGH SUNDAY MORNING. FOR SUNDAY...LINGERING SHOWERS AND SOME ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE AS THE BASE OF THE TROUGH PIVOTS ACROSS THE REGION. WHILE RAIN WILL BE POSSIBLE...HEAVY RAIN DOES NOT APPEAR LIKELY AT THIS POINT. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... A MUCH NEEDED BREAK FROM THE ACTIVE WET PATTERN FINALLY LOOKS TO DEVELOP IN THE LONG TERM PERIOD WITH NO MAJOR IMPACT WEATHER HIGHLIGHTS. BY MONDAY...GLOBAL MODELS ARE IN AGREEMENT THAT THE TROUGH FROM SUNDAY WILL LINGER AND POSSIBLY CLOSE OFF IN THE NORTHERN GULF OR LOWER MISSISSIPPI RIVER VALLEY. SHORTWAVE RIDGING AND DEEPER MID TO UPPER LEVEL NORTHERLY FLOW MONDAY THROUGH WEDNESDAY SHOULD KEEP MOST OF THE AREA DRY. THE ONLY SMALL CAVEAT WOULD BE LIMITED MOISTURE RETURN IN THE LOW-LVLS FROM SE SURFACE WINDS. THERE MAY BE SOME SEA- BREEZE ACTIVITY THAT COULD MAKE INTO FAR SE COASTAL PRAIRIE ZONES BUT COVERAGE IS NOT EXPECTED TO BE HIGH. GLOBAL MODELS DIVERGE MID-WEEK ON STRENGTH OF THE RIDGE OVER TEXAS WITH GFS BEING WEAKER WITH IMPULSES RIDING THE NORTH EDGE ACROSS THE PANHANDLE WHILE ECMWF IS MUCH STRONGER WITH LITTLE EVIDENCE OF DISTURBANCES. WILL HAVE TO MONITOR HOW THIS EVOLVES AND WATCH FOR ANY NW FLOW TSTORM COMPLEX DEVELOPING ON THE DRYLINE IN FAR W/NW TEXAS AND POSSIBLY SHIFTING THIS DIRECTION. CONFIDENCE IN THIS POSSIBILITY IS NOT HIGH AT THIS POINT HOWEVER. GFS ENSEMBLES SUPPORT THE ECMWF AND IT APPEARS A WEAK TO MODERATE OMEGA BLOCK COULD TAKE FORM MID TO LATE WEEK WITH TEXAS UNDER THE DRIER RIDGE. THIS WILL ALLOW FOR SWOLLEN AND ELEVATED RIVER LEVELS TO RECEDE. TEMPERATURES SHOULD BE NEAR NORMAL WITH READINGS IN THE UPPER 80S/LOW 90S AND LOWS IN THE UPPER 60S/NEAR 70. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 66 83 64 86 66 / 40 20 0 10 - AUSTIN BERGSTROM INTL AIRPORT 64 82 61 85 64 / 40 20 0 10 0 NEW BRAUNFELS MUNI AIRPORT 67 84 64 87 66 / 50 20 0 - 0 BURNET MUNI AIRPORT 64 80 62 84 65 / 40 10 0 10 0 DEL RIO INTL AIRPORT 66 86 69 89 70 / 50 20 - 10 0 GEORGETOWN MUNI AIRPORT 65 81 62 84 65 / 40 10 0 - - HONDO MUNI AIRPORT 66 84 65 87 66 / 50 20 - 10 0 SAN MARCOS MUNI AIRPORT 65 82 63 85 65 / 50 20 0 - 0 LA GRANGE - FAYETTE REGIONAL 68 83 63 85 67 / 50 20 - 10 0 SAN ANTONIO INTL AIRPORT 67 84 66 86 68 / 40 20 0 10 0 STINSON MUNI AIRPORT 68 84 67 86 67 / 40 20 0 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...TREADWAY PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 30, 12:38 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1238 PM CDT SAT MAY 30 2015 TXZ171>173-183>194-204>209-220>225-311745- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 1238 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. SOME STORMS COULD BE SLOW MOVING AND CONTAIN LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH TOTALS OF NEAR 3 INCHES POSSIBLE. EVEN THESE LOWER AMOUNTS IN A QUICK TIME FRAME COULD CAUSE FLASH FLOODING IN MANY AREAS GIVEN THE SATURATED CONDITIONS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS FOR TODAY AND TONIGHT. ALSO...A FEW STRONG STORMS WITH GUSTY WINDS AND HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY. HEAVY RAINS ARE APPEARING LESS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ202-203-217>219-228-311745- KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-DIMMIT- 1238 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PARTS OF THE RIO GRANDE PLAINS UNTIL 7 PM THIS EVENING DUE TO A LINE OF SHOWERS AND THUNDERSTORMS PUSHING EAST ACROSS THE AREA. GUSTY THUNDERSTORM WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO TONIGHT. SOME STORMS COULD BE SLOW MOVING AND CONTAIN LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH TOTALS OF NEAR 3 INCHES POSSIBLE. EVEN THESE LOWER AMOUNTS IN A QUICK TIME FRAME COULD CAUSE FLASH FLOODING IN MANY AREAS GIVEN THE SATURATED CONDITIONS. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS FOR TODAY AND TONIGHT. ALSO...A FEW STRONG STORMS WITH GUSTY WINDS AND HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY. HEAVY RAINS ARE APPEARING LESS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AS THESE STRONG TO SEVERE STORMS PUSH EAST ACROSS THE RIO GRANDE PLAINS.
In the hours before
Local storm report, May 30, 2:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
204 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG DEL RIO 29.38N 100.90W
05/30/2015 VAL VERDE TX PUBLIC
LARGE TREE BLOWN DOWN ONTO ROAD AT EAST 10TH STREET.
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER EWX1500600
CVPLocal storm report, May 30, 2:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
210 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 6 N BOERNE 29.89N 98.74W
05/30/2015 M0.70 INCH KENDALL TX PUBLIC
&&
EVENT NUMBER EWX1500601
CVPSpecial weather statement, May 30, 2:15 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 PM CDT SAT MAY 30 2015
TXZ186-187-189>191-205>208-302000-
CALDWELL TX-KENDALL TX-BEXAR TX-BLANCO TX-BANDERA TX-COMAL TX-
GUADALUPE TX-KERR TX-HAYS TX-
215 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GUADALUPE...
COMAL...HAYS...NORTHWESTERN CALDWELL...KENDALL...SOUTHWESTERN
BLANCO...NORTHEASTERN BANDERA...NORTHWESTERN BEXAR AND SOUTHEASTERN
KERR COUNTIES UNTIL 300 PM CDT...
AT 213 PM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS ALONG AND 20 MILES EITHER SIDE A LINE FROM HUNT TO
KENDALIA TO SAN MARCOS. THE STORMS ARE MOVING EAST TO SOUTHEAST AT 20
MPH.
BRIEF TORRENTIAL RAINFALL OVER 1 INCH...HALF INCH HAIL AND WIND
GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW BRAUNFELS...MEDINA...SAN MARCOS...KERRVILLE...BOERNE...COMFORT...
WIMBERLEY...BLANCO...BANDERA...CANYON LAKE DAM...KYLE...BUDA...FAIR
OAKS RANCH...CANYON LAKE...BULVERDE...INGRAM...WOODCREEK...
MARTINDALE...UHLAND AND NIEDERWALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3010 9781 3003 9771 2971 9783 2972 9930
3010 9930 3014 9846
TIME...MOT...LOC 1913Z 292DEG 16KT 2987 9867
MOLocal storm report, May 30, 2:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 5 N BOERNE 29.87N 98.74W
05/30/2015 M0.25 INCH KENDALL TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1500602
CVPSpecial weather statement, May 30, 2:21 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 PM CDT SAT MAY 30 2015
TXZ203-204-218-219-228-302015-
DIMMIT TX-ZAVALA TX-MEDINA TX-FRIO TX-UVALDE TX-
221 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA...ZAVALA...
WESTERN FRIO...SOUTHEASTERN UVALDE AND DIMMIT COUNTIES UNTIL 315 PM
CDT...
AT 220 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR UVALDE TO NEAR
ASHERTON...AND MOVING EAST AT 30 MPH.
TORRENTIAL RAINFALL UP TO 2 INCHES...HALF INCH HAIL AND WIND GUSTS
UP TO 50 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
UVALDE...CRYSTAL CITY...CARRIZO SPRINGS...BIG WELLS...LA PRYOR...
BATESVILLE...SABINAL...ASHERTON...LAS VEGAS...FRIO TOWN...D'HANIS...
WINTER HAVEN...CATARINA...WASHER...UVALDE ESTATES...LAS COLONIAS...
LOMA VISTA...CHULA VISTA-RIVER SPUR...KNIPPA AND BRUNDAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2831 9991 2944 9993 2949 9924 2864 9929
2864 9939 2821 9940
TIME...MOT...LOC 1920Z 271DEG 26KT 2929 9975 2839 9974
MOLocal storm report, May 30, 2:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL TWIN SISTERS 30.00N 98.41W
05/30/2015 M0.70 INCH BLANCO TX TRAINED SPOTTER
&&
EVENT NUMBER EWX1500603
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:24 AM CDT | Special Weather Statement | EWX | Edwards, Gillespie, Kerr, Llano, Real, Val Verde | 51 min |
| May 30, 5:11 AM CDT | Special Weather Statement | EWX | Bandera, Blanco, Burnet, Edwards, Gillespie, Kendall and 4 more | 64 min |
| May 30, 9:11 AM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| May 30, 11:26 AM CDT | Areal Flood Advisory | EWX | Val Verde | 109 min |
| May 30, 11:26 AM CDT | Special Weather Statement | EWX | Edwards, Kinney | 64 min |
| May 30, 12:05 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 40 min |
| May 30, 12:45 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 45 min |
| May 30, 1:14 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 2 hr |
| May 30, 1:23 PM CDT | Special Weather Statement | EWX | Maverick | 52 min |
| May 30, 1:28 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 47 min |
| May 30, 2:15 PM CDT | Special Weather Statement | EWX | Bandera, Comal, Hays, Kendall | 45 min |
| May 30, 2:21 PM CDT | Special Weather Statement | EWX | Dimmit, Uvalde, Zavala | 54 min |
| May 30, 2:40 PM CDT | Flash Flood Warning | EWX | Kinney, Uvalde | 3 hr |
| May 30, 3:24 PM CDT | Special Weather Statement | EWX | Caldwell, Comal, Hays, Kendall | 36 min |
| May 30, 3:32 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe | 43 min |
| May 30, 3:39 PM CDT | Flash Flood Warning | EWX | Caldwell, Guadalupe, Hays | 4 hr |
| May 30, 3:43 PM CDT | Special Weather Statement | EWX | Frio | 47 min |
| May 30, 3:54 PM CDT | Special Weather Statement | EWX | Medina | 51 min |
| May 30, 3:59 PM CDT | Special Weather Statement | EWX | Bexar, Guadalupe | 61 min |
| May 30, 4:10 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe | 49 min |
| May 30, 4:11 PM CDT | Special Weather Statement | EWX | Fayette | 49 min |
| May 30, 4:21 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Medina, Wilson | 4 hr |
| May 30, 4:36 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 39 min |
| May 30, 4:40 PM CDT | Flash Flood Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe | 4 hr |
| May 30, 4:43 PM CDT | Special Weather Statement | EWX | Travis | 47 min |
| May 30, 4:53 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| May 30, 5:00 PM CDT | Special Weather Statement | EWX | Fayette | 45 min |
| May 30, 5:21 PM CDT | Special Weather Statement | EWX | Atascosa, DeWitt, Karnes | 39 min |
| May 30, 5:25 PM CDT | Flash Flood Warning | EWX | Travis | 2 hr |
| May 30, 5:46 PM CDT | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes, Lavaca, Wilson | 3 hr |
| May 30, 5:57 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 4 hr |
| May 30, 6:19 PM CDT | Special Weather Statement | EWX | DeWitt | 41 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.